MAUDE Adverse Event Report: SOLTA MEDICAL, INC. VASERLIPO SYSTEM AND ACCESSORIES; SYSTEM, SUCTION, LIPOPLASTY FOR REMOVAL

SOLTA MEDICAL, INC. VASERLIPO SYSTEM AND ACCESSORIES; SYSTEM, SUCTION, LIPOPLASTY FOR REMOVAL
Model Number 110-0032
Medical Device Problem Code Activation Failure (3270)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/07/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A field service evaluation did not identify any device issues.The self-test passed, and the reported problem was not duplicated.Upon customer request, the field service technician returned for further device evaluation and again did not detect any system concerns.The self-test passed, and the reported problem was not duplicated.The handpiece was tested for ten minutes in water and no issues were found.As a precaution and request from the customer, field service replaced the ultrasound board.The self-test was again performed, and the handpiece was tested again in water for five minutes, with passing results.Field service product evaluation did not confirm the failure mode.The cannula and/or probe is a piece of metal used during the patient procedure.This piece of metal does not store any treatment data and thus there is no information to gather from its return.The exception to this would be if the cannula and/or probe had broken into pieces or was reported to have a burr that was involved in the patient injury.For other reported events, these items are not a viable source of evaluation data.The system has no system/data logs that can be reviewed.Final test verification specifications are acceptable.No nonconformities or anomalies were found related to this event when reviewing the device history record.The lot history, trend analysis, risk analysis and directions for use review are considered acceptable, with the product performing within anticipated rates.Delayed procedure due to inoperable handpiece and system is identified in vaserlipo system risk assessment.Based on the available information, no causal factors can be determined, and no conclusions can be found.No corrective action is necessary at this time.
 
Event or Problem Description
It was reported that during a vaser lipo procedure a patient experienced a procedure delay of greater than sixty minutes while under general anesthesia due to a system self-test failure.The vaser system was inoperable with a red triangle error signal during the treatment, which was a surgery on back, flanks, arms, and submentum.A ventx and microaire pal (power assisted lipo) were used during the procedure.No patient injury occurred; however, the event is considered a serious injury per solta procedure due to the procedure delay over 60 minutes while the patient was under general anesthesia.The procedure was successfully completed using another vaser lipo device from a different clinic nearby.

Brand Name
VASERLIPO SYSTEM AND ACCESSORIES
Common Device Name
SYSTEM, SUCTION, LIPOPLASTY FOR REMOVAL
Manufacturer (Section D)
SOLTA MEDICAL, INC.
11720 north creek pkwy n
suite 100
bothell WA 98011
Manufacturer (Section G)
SOLTA MEDICAL, INC.
11720 north creek pkwy n
suite 100
bothell WA 98011
Manufacturer Contact
sundeep jain
11720 north creek pkwy n
suite 100
bothell, WA 98011
4254202135
MDR Report Key20128708
Report Number3011423170-2024-00206
Device Sequence Number3265536
Product Code QPB
UDI-Device Identifier00850608002506
UDI-Public00850608002506
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K190551
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial
Report Date (Section B) 08/07/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number110-0032
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/07/2024
Initial Report FDA Received Date09/03/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/07/2023
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown